Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
Question: sexual dysfunction due to anti depresant
|arnav - Sun Dec 02, 2007 12:55 pm||
I am 30 year old male and my problem is related to sex, i have sexual dysfunction because of the medicine...(anti depresent, sertraline hydrochloride)
i devoloped a problem of self talking in the year 2003 and got a little restless, I went to a psychiatrist and
he gave me medicine like
i took the medicines for 1 year six month,during that i gained weight,got slow,and got sexual disfunction, i didnt pay much attention then as i thought the sexual dysfunction is a temporary sideeffect,and took the medicines for 1 year six months,and stopped taking when it was making me very slow,,but sexual dysfunction continued,i hoped it would go away with time, but even after 3 years it is now a total sexual dysfunction, i went back to the psychiatrist and he does not believe that i have the problem,I searched the internet and came accross several sites where the sideeffects of antidepressent specially zosert (sertraline hydrochloride)has been given,and sexual disfunction is very specific,
i have tested my blood and my testerone level is better than avarage ,
i researche d the issue on the net the only treatment i am finding is that like viagra,levitra and cialis, or herbs like Ginkgo Biloba
that are not very common in india and very expensive,
is there any global brand going to work which wouldbe available in India over the counter?????
How can i get get back the sexual strength? and if yes,would it take long time with medicines?
please answer asap as i am in severe mental agony..
|Dr. Chan Lowe - Wed Dec 19, 2007 11:16 pm||
Anti-depressants such as sertraline are well known to cause sexual dysfunction. The effect is considered to be a temporary effect that resolves once the medicine is stopped.
I would be concerned that you may have a different issue going on causing your dysfunction. I would recommend you see a urologist for further evaluation. I am not aware of any over-the-counter medicines for sexual dysfunction. The urologist will be able to help you find an appropriate treatment for you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.